MAUDE Adverse Event Report: REFER TO SECTION H10 PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).(b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 7mm x 30cm presidio 10 cere ((b)(4)) thermo-mechanical coil could not be detached.The coil was subsequently withdrawn and another coil was used to complete the procedure.The coil was successfully removed from the patient.The coil was still attached to the delivery system when removed.The coil was neither stretched nor kinked.There was no report of consequence or impact to the patient.The event did not result in a procedural delay.An enpower detachment control box (dcb) and control cable were used for the case.The same dcb and control cable were used to detach subsequent coils.The device will be returned for analysis.A pre-deployment electrical check was performed.Neither a ¿low battery¿ light nor a ¿fault¿ light was visualized during the procedure.The green ¿system ready¿ light illuminated.All connections appeared to fit properly without application of excessive force.The coil delivery system was prepped without any difficulty.An adequate continuous flush was maintained through the unspecified microcatheter.There was no resistance encountered during advancement of the coil through the microcatheter.No visible damage was noted to the microcatheter.The user did not apply excessive force during the case.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 7mm x 30cm presidio 10 cere (pc410073030/c31090) thermo-mechanical coil could not be detached.The coil was subsequently withdrawn and another coil was used to complete the procedure.The coil was successfully removed from the patient.The coil was still attached to the delivery system when removed.The coil was neither stretched nor kinked.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.An enpower detachment control box (dcb) and control cable were used for the case.The same dcb and control cable were used to detach subsequent coils.A pre-deployment electrical check was performed.Neither a ¿low battery¿ light nor a ¿fault¿ light was visualized during the procedure.The green ¿system ready¿ light illuminated.All connections appeared to fit properly without application of excessive force.The coil delivery system was prepped without any difficulty.An adequate continuous flush was maintained through the unspecified microcatheter.There was no resistance encountered during advancement of the coil through the microcatheter.No visible damage was noted to the microcatheter.The user did not apply excessive force during the case.No further information was provided.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The introducer had been removed from the device and was not returned.The embolic coil was attached.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip was intact.The embolic coil was kinked.The proximal loop of the embolic coil was overbent, which is out of specification, making the articulating joint misaligned.The rh coil had not heated.Resistance of the device was measured with multimeter 70042-04d.Resistance measured within the specification range.The device was connected to lab detachment control box dcb000005-00 (dcb) c38341 with lab enpower control cable c10702 and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warm enzyme solution and the detach button was pressed.The embolic coil detached.Microscopic evaluation indicated that the rh coil had heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach was not confirmed.The embolic coil detached under laboratory conditions.The rh coil had not heated prior to detachment and had heated after detachment.The control cable and dcb used during the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.The embolic coil was kinked and the proximal loop was over-bent.According to the event description, the embolic coil was not kinked when it was removed from the patient.Thus, the observed damage to the embolic coil most likely occurred after the reported event, when the device was being handled for storage and/or return.100% of devices are inspected at quality control (qc) final inspection for the condition of the articulating joint.Thus, it is very unlikely that the device left the manufacturing facility with the observed misalignment in the articulating joint.Based on the reported information and the analysis of the returned device, it is possible that device manipulation, procedural/handling factors, and/or vessel/target site angulation may have contributed to the reported failure to detach with no indication of a relationship to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The initial mdr report submitted on (b)(6) 2018 inadvertently stated that the complaint product had been received; however, the product was received on 4/30/2018.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 10 CERE 7MMX30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7451845
Report Number3008114965-2018-00604
Device Sequence Number16487246
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public00878528003038
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberPC410073030
Device Lot NumberC31090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/30/2018
06/18/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/01/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1